MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 18IN 4-0 S/A PS-4 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 18IN 4-0 S/A PS-4 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number Z507G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown dermatologic surgery on (b)(6) 2021 and suture was used.During the procedure, the needle tip was broken.At that time, it was judged that there was no residue in the body and the wound was closed.However, one week after the surgery, an x-ray revealed that it was in the dermis.How to proceed is under discussion currently, and it is highly likely that a reoperation will be performed for removal.The patient's condition was good after the initial surgery.No secondary health hazard due to retained needle has been identified.Though the needle piece is still left in patient, the patient is stable.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is current condition of the patient? though the needle piece is still left in patient, the patient is stable.Was there any additional tissue damage as a result of searching for the needle piece? no.What measures will be taken to retrieve the broken piece? highly likely to be removed by re-operation.Are any plans in place to remove the needle piece in future? if yes, please indicate when (mm/dd/yyy): how to proceed is under discussion currently, and it is likely that reoperation will be performed for removal.Date is unknown.- what is the surgeon's opinion of consequences to the patient? no further information is available.What is the lot number? unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/30/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the needle used? please describe any medical/surgical intervention required for this suture event including dates and results.Was the needle piece removed or is it planned to be removed? if yes, when was removed and provide details of removal intervention or provide date of the planned procedure.What is the patient¿s current status? please provide lot number if available.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/28/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: date and name of index surgical procedure? procedure date is (b)(6) 2021.What was the size of the needle used?16mm.Was the needle piece removed or is it planned to be removed? if yes, when was removed and provide details of removal intervention or provide date of the planned procedure.How to proceed is under discussion currently, and it is likely that reoperation will be performed for removal.Date is unknown.What is the patient¿s current status? as of now, no secondary damage has been observed before the reoperation.The following information was requested, but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? please describe any medical/surgical intervention required for this suture event including dates and results.Please provide lot number if available.

Brand Name
PDSII CLR 18IN 4-0 S/A PS-4 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12865555
Report Number2210968-2021-11986
Device Sequence Number16514299
Product Code NEW
UDI-Device Identifier10705031061293
UDI-Public10705031061293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ507G
Device Catalogue NumberZ507G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/30/2021
12/09/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date11/30/2021
12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown